Alert archive / Missouri / Flash Flood Warnings in 2015
Flash Flood Warning 98, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Sep 8, 2015, 3:43 PM CDT for McDonald County, Missouri. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 8, 2015, 3:43 PM CDT (20:43 UTC)
- Expired
- Sep 8, 2015, 8:45 PM CDT
- In force
- 5 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
County McDonald County, MO
The radar
The Springfield radar (KSGF), 113 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.7 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 763 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 1220 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
261
WGUS53 KSGF 082043
FFWSGF
MOC119-090145-
/O.NEW.KSGF.FF.W.0098.150908T2043Z-150909T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
343 PM CDT TUE SEP 8 2015
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MCDONALD COUNTY IN SOUTHWESTERN MISSOURI...
* UNTIL 845 PM CDT
* AT 338 PM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS EXPECTED TO
BEGIN SHORTLY. RADAR ESTIMATES THAT ONE TO TWO INCHES OF RAINFALL
HAS FALLEN ACROSS PORTIONS OF THE WARNED AREA THIS AFTERNOON. A
GAUGE AT THE BIG SUGAR CREEK NEAR POWELL RECORDED ONE INCH OF
RAINFALL IN ONE HOUR. THUNDERSTORMS WITH ADDITIONAL HEAVY RAINFALL
WILL CONTINUE TO TRACK EAST ACROSS THE AREA INTO EARLY THIS
EVENING WITH AN ADDITIONAL ONE TO TWO INCHES OF RAINFALL POSSIBLE.
* CREEKS...STREAMS...AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
LOCATIONS IN THE WARNING INCLUDE...
BIG SUGAR CREEK STATE PARK... ANDERSON...
NOEL... DODGE...
GOODMAN... SOUTH WEST CITY...
PINEVILLE... LANAGAN...
CAYUGA... POWELL...
ROCKY COMFORT... TIFF CITY...
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
HIGHWAY 43 AT BUFFALO CREEK WEST OF ANDERSON...
ROUTE DD AT THE ELK RIVER JUST NORTH OF NOEL...
HIGHWAY 76...3 MILES WEST OF ANDERSON...
AND HIGHWAY 90 AT LITTLE SUGAR CREEK NEAR JANE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3650 9462 3676 9462 3675 9407 3650 9407
$$
WISE2 follow-up statements
248 WGUS73 KSGF 082259 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 559 PM CDT TUE SEP 8 2015 MOC119-090145- /O.CON.KSGF.FF.W.0098.000000T0000Z-150909T0145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MCDONALD MO- 559 PM CDT TUE SEP 8 2015 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR MCDONALD COUNTY... AT 557 PM CDT...DOPPLER RADAR INDICATED A LARGE AREA OF RAIN WITH EMBEDDED THUNDERSTORMS PRODUCING MODERATE TO HEAVY RAIN ACROSS THE WARNED AREA. APPROXIMATELY ONE TO THREE INCHES OF RAIN HAS ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY. CREEKS...STREAMS...AND LOW WATER CROSSINGS WILL BE ESPECIALLY SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING. LOCATIONS IN THE WARNING INCLUDE... BIG SUGAR CREEK STATE PARK... ANDERSON... NOEL... DODGE... GOODMAN... SOUTH WEST CITY... PINEVILLE... LANAGAN... CAYUGA... POWELL... ROCKY COMFORT... TIFF CITY... THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER CROSSINGS... HIGHWAY 43 AT BUFFALO CREEK WEST OF ANDERSON... ROUTE DD AT THE ELK RIVER JUST NORTH OF NOEL... HIGHWAY 76...3 MILES WEST OF ANDERSON... AND HIGHWAY 90 AT LITTLE SUGAR CREEK NEAR JANE. ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE WARNED AREA TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND AN ALTERNATE ROUTE. IT TAKES ONLY A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. && LAT...LON 3650 9462 3676 9462 3675 9407 3650 9407 $$ GAGAN
929 WGUS73 KSGF 090143 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 843 PM CDT TUE SEP 8 2015 MOC119-090152- /O.EXP.KSGF.FF.W.0098.000000T0000Z-150909T0145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MCDONALD MO- 843 PM CDT TUE SEP 8 2015 ...THE FLASH FLOOD WARNING FOR MCDONALD COUNTY WILL EXPIRE AT 845 PM CDT... FLOOD WATERS HAVE BEGUN TO RECEDE...AND ARE NO LONGER EXPECTED TO POSE A THREAT TO LIFE OR PROPERTY. ADDITIONAL RAINFALL WILL OCCUR TONIGHT...WHICH MAY RESULT IN AN INCREASED RISK FOR FLOODING. PLEASE CONTINUE TO HEED ANY ROAD CLOSURES. LAT...LON 3650 9462 3676 9462 3675 9407 3650 9407 $$ GAGAN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Sep 8, 2:33 PM CDT, 1 hour 10 minutes earlier.
Area forecast discussion, Sep 8, 2:33 PM CDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 233 PM CDT TUE SEP 8 2015 .SYNOPSIS... Issued at 233 PM CDT TUE SEP 08 2015 Convection from this morning has morphed into afternoon convection with not much of a break occurring between the two. Strongest instability was located over extreme southeast Kansas into the southwest corner of Missouri which had the most breaks from the cloud cover throughout the day. 2000-3000 j/kg of CAPE was located there and strongest area of convection was currently ongoing over extreme southeast Kansas into northeast Oklahoma. Surface cold front was located from western OK into southeast KS into northwest MO. Very efficient rain makers out there today with 12z SGF sounding was at 1.93 in. for precipitable water values, which is around 150% of normal for this time of year. Main concern for the remainder of the afternoon into tonight will be with heavy rain and the potential for isolated flash flooding. && .SHORT TERM...(This Evening through Wednesday) Issued at 233 PM CDT TUE SEP 08 2015 Frontal boundary and upper level shortwave energy will move into the area tonight into Wednesday and will bring a good chance of thunderstorms to the region. Areas of southwest MO and extreme southeast Kansas have the best instability this afternoon and could see some stronger storms develop in that region this afternoon and evening. High rainfall rates are expected with the storms and we could see amounts of 1 to 3 inches and isolated higher amounts possible over southern MO tonight into Wednesday. Despite the lack of significant rain in these areas for the past week or two, there will be a limited flooding risk, especially tonight where storms can train across the same locations. Will make last minute call on whether flooding will be widespread enough for a flash flood watch. Rain should end from northwest to southeast during the day Wednesday as the upper level trough pushes to the southeast. Not much of an air mass change on the other side of this frontal boundary, but that should change with a secondary front later in the week. .LONG TERM...(Wednesday Night through Tuesday) Issued at 233 PM CDT TUE SEP 08 2015 Wednesday night into Thursday should remain dry as the upper level energy shifts east of the area. A deeper trough should begin to push into the area along with a stronger front Thursday night into Friday morning. Showers and thunderstorms will be possible with this front as it moves through. Much cooler and drier air will move into the area Friday night into the weekend as a deep trough sets up in the eastern U.S. We could see highs in the 60's to low 70s with lows in the 40s to low 50's. The fall like weather isn't expected to linger too long with the upper levels becoming more westerly and a return to more low level southerly flow by early next week. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday Afternoon) Issued at 1243 PM CDT TUE SEP 08 2015 Messy forecast period for TAFS. Expect occasional showers and thunderstorms this afternoon and evening across the terminals. At times conditions will drop to IFR. A cold front will approach tonight and additional showers and thunderstorms are possible into the overnight hours. Expect MVFR most of the night into tomorrow morning. Conditions will begin to improve late tomorrow morning. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SYNOPSIS...Lindenberg SHORT TERM...Lindenberg LONG TERM...Lindenberg AVIATION...Burchfield
Hazardous weather outlook, Sep 8, 1:15 PM CDT, 2 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SPRINGFIELD MO 115 PM CDT TUE SEP 8 2015 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-091815- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 115 PM CDT TUE SEP 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. LIMITED FLOODING RISK. SIGNIFICANT LIGHTNING RISK. DISCUSSION... AREAS OF SHOWERS THUNDERSTORMS WILL CONTINUE THIS AFTERNOON OVER OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. VERY HEAVY RAIN WILL OCCUR WITH THESE STORMS WITH SOME LOCALIZED FLOODING POSSIBLE. FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO LIKELY. ADDITIONAL THUNDERSTORM DEVELOPMENT IS THEN EXPECTED LATE THIS AFTERNOON INTO THIS EVENING AS A COLD FRONT BEGINS TO APPROACH THE REGION. THE MAIN THREAT FROM THESE STORMS WILL BE FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL. THERE IS A LIMITED RISK FOR FLOODING IN AREAS THAT RECEIVE MULTIPLE ROUNDS OF THUNDERSTORMS TODAY AND TONIGHT. A FEW STRONG TO MARGINALLY SEVERE STORMS WILL ALSO BE POSSIBLE FROM THIS AFTERNOON INTO THIS EVENING WITH HAIL TO THE SIZE OF QUARTERS AND DAMAGING WIND GUSTS TO 60 MPH THE MAIN POTENTIAL SEVERE WEATHER HAZARDS. CONFIDENCE IS HIGH THAT THE OVERALL RISK FOR WIDESPREAD SEVERE WEATHER WILL REMAIN LOW DUE TO A LACK OF OVERALL WIND SHEAR. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WILL REMAIN POSSIBLE ON WEDNESDAY AS THAT FRONT MOVES SOUTHEAST ACROSS THE REMAINDER OF THE MISSOURI OZARKS. FREQUENT LIGHTNING AND BRIEF HEAVY RAINFALL WILL BE THE PRIMARY POTENTIAL HAZARDS. A FEW THUNDERSTORMS WILL THEN BE POSSIBLE ON FRIDAY AS ANOTHER COLD FRONT MOVES SOUTHEAST THROUGH THE OUTLOOK AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) BURCHFIELD
In the hours before
Special weather statement, Sep 8, 2:45 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
245 PM CDT TUE SEP 8 2015
KSZ101-082030-
CHEROKEE KS-
245 PM CDT TUE SEP 8 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CHEROKEE COUNTY UNTIL
330 PM CDT...
AT 245 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
CHETOPA...MOVING EAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE ADVISORY INCLUDE...
BAXTER SPRINGS... GALENA...
LOWELL... TREECE...
NEUTRAL... RIVERTON...
MELROSE...
THIS INCLUDES INTERSTATE 44 NEAR MILE MARKER 0.
LAT...LON 3709 9507 3713 9466 3713 9462 3700 9462
3700 9507
TIME...MOT...LOC 1945Z 268DEG 28KT 3701 9499
WISEThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 8:59 PM CDT | River Flood Warning | SGF | Vernon | 61 hr |
| Sep 8, 11:43 AM CDT | Flash Flood Warning | SGF | Dade, Dallas, Polk | 5 hr |
| Sep 8, 12:45 PM CDT | Areal Flood Advisory | SGF | Greene | 4 hr |
| Sep 8, 2:21 PM CDT | Flash Flood Warning | SGF | Barry | 6 hr |
Nearby
Flash Flood Warnings in Missouri, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.